Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 11, 2006, 1:20 AM EDT for Logan County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2006, 1:20 AM EDT (05:20 UTC)
- Expired
- Aug 11, 2006, 5:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Logan County, WV
The radar
The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:31 AM EDT | FLASH FLOOD | Amherstdale-Robinette, WV | NUMEROUS SECONDARY STATE ROADS CLOSED BY HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 110522
FFWRLX
WVC045-110915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
120 AM EDT FRI AUG 11 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN WEST VIRGINIA
* UNTIL 515 AM EDT
* AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED
AREA. DOPPLER RADAR AND RAIN GAUGES INDICATE AS MUCH AS 2
INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT.
THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST ACROSS THE WARNED
AREA...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLAIR...
MOUNT GAY...LOGAN AND CHIEF LOGAN STATE PARK
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3769 8203 3766 8180 3780 8171 3792 8191
3797 8217 3779 8211
$$2 follow-up statements
000
WGUS71 KRLX 110754
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 AM EDT FRI AUG 11 2006
WVC045-110915-
LOGAN WV-
347 AM EDT FRI AUG 11 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR LOGAN
COUNTY...
AT 341 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME
FLOODING OVER SOUTHEASTERN LOGAN COUNTY...MAINLY SECONDARY ROADS
CLOSED BY SMALLER STREAMS AND CREEKS OUT OF THEIR BANKS...AND
MUDSLIDES ISOLATING HOLLOWS. EVEN THOUGH THE MOST OF THE RAIN HAS
EXITED THE AREA...SHOWERS REMAIN POSSIBLE...SO THAT THE FLASH FLOOD
WARNING CONTINUES UNTIL 515 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLAIR...MOUNT
GAY...LOGAN...HOLDEN AND CHIEF LOGAN STATE PARK
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3769 8203 3766 8180 3780 8171 3792 8191
3797 8217 3779 8211
$$
05000
WGUS71 KRLX 110916
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
514 AM EDT FRI AUG 11 2006
WVC045-110924-
LOGAN WV-
514 AM EDT FRI AUG 11 2006
...THE FLASH FLOOD WARNING FOR LOGAN COUNTY EXPIRES AT 515 AM EDT...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. SCATTERED
SHOWERS CAN BE EXPECTED BUT NO ADDITIONAL HIGH WATER IS ANTICIPATED.
IF YOU ENCOUNTER HIGH WATER...TURN AROUND AND DO NOT DROWN. DO NOT
DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3769 8203 3766 8180 3780 8171 3792 8191
3797 8217 3779 8211
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:05 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 8:05 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 805 PM EDT THU AUG 10 2006 .SHORT TERM /REST OF TONIGHT/... WILL UPDATE FORECAST TO LOWER POPS THIS EVENING BASED ON CURRENT RADAR TRENDS. && .AVIATION... EXPECT WIDESPREAD HAZE AND LIGHT FOG TONIGHT...WITH A FEW LOCATIONS HAVING PATCHY DENSE FOG. A FEW THUNDERSTORMS COULD DEVELOP LATE TONIGHT. ADDITIONAL SCATTERED THUNDERSTORMS CAN BE EXPECTED FRIDAY AFTERNOON...MAINLY OVER CENTRAL AND SOUTHERN AREAS OF THE REGION. && .PREV DISCUSSION... /ISSUED 251 PM EDT THU AUG 10 2006/ SHORT TERM /REST OF TONIGHT THROUGH FRIDAY/... DIFFICULT FCST FOR THIS EVE THROUGH FRIDAY. BOTH GFS AND NAM SHOW DIV AT 250 AND 850 CONV VCNTY OF SRN PORTION OF THE CWA AT VARYING TIMES THIS EVENING INTO FRIDAY. THIS MAKES THE PLACEMENT AND TIMING OF HIGHER POPS DIFFICULT. LOCAL WRF MODEL AND RUC ALSO SUPPORT 250 DIV/850 CONV 23 TO 04Z TIME FRAME SO HAVE GONE WITH LKLY POPS OVER THE SOUTH THEN. INCREASE POPS AGAIN AND SHIFT TO SE DURING FRIDAY AS THE UPPER FLOW SUPPORTS LIFT WHILE THE SOUTHEAST FLOW AT LOW LEVELS SHOULD PROMOTE UPSLOPE PCPN. HAVE LOWERED THE MAX TEMPS FOR FRIDAY ALSO IN LIGHT OF THE CLOUDS/PCPN ACROSS THE SOUTHERN HALF OF CWA. AVIATION... CONDS EXPECTED TO LOWER TO MVFR THIS EVENING AND TONIGHT ACROSS THE SOUTHERN HALF OF CWA IF PRECIPITATION DEVELOPS AS EXPECTED DURING THE EARLY NIGHT. FOG IN MOUNTAIN VALLEYS SHOULD HAVE A GOOD CHANCE TO DEVELOP AS USUAL OVER NIGHT. STRONG SE FLOW WILL DEVELOP AT LOW LEVELS FRIDAY AFTERNOON SO NEW TAFS SHOULD REFLECT LOWER CONDITIONS AT BKW IN AFTN. PREV DISCUSSION... /ISSUED 147 PM EDT THU AUG 10 2006/ LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CHANGES FOR THIS PERIOD HAVE BEEN TO INCREASE POPS FOR THE EXTREME SE CORNER OF THE CWA FOR EARLY FRIDAY NIGHT...AND TO SLOW DOWN POPS AGAIN FOR THE COLD FRONT SLIDING ACROSS EARLY NEXT WEEK. OVERALL...THE SLOWDOWN WAS BETWEEN 6 TO 12 HOURS FROM OUR PREVIOUS FORECAST ISSUANCE. THE UPPER LEVEL TROUGH THAT HAS BEEN SITUATED OVER THE NORTHEASTERN UNITED STATES FOR QUITE A WHILE...WILL BE TEMPORARILY TAKING A VACATION...ALLOWING FOR THE RIDGE TO SLIDE OVER THE CENTRAL APPALACHIANS AND MIDDLE OHIO VALLEY...REALLY STARTING ON SATURDAY. IN FACT...THE RIDGE SHOULD BE OVERHEAD 12Z MONDAY. THIS WILL BE SHORT LIVED THOUGH...WITH THE TROUGH SLIDING IN AGAIN WITH OUR COLD FRONT ON TUESDAY. THE NAM AND GFS BUTTING HEADS AGAIN TODAY...WITH THE NAM KEEPING ABUNDANT PRECIP IN THROUGH THE FIRST HALF OF THE WEEKEND...AND THE GFS SWEEPING IN THE COOLER SFC HIGH FROM THE NORTH. AS A RESULT OF THESE DISCREPANCIES...HAVE TAILORED THE FORECAST WITH A LEAN TOWARDS THE SLIGHTLY COOLER AND DRIER GFS. FOR DAYS 4 THROUGH 7...MONDAY THROUGH THURSDAY...A GFS/ECMWF MIX WAS GENERALLY AGAIN PREFERRED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...RPY AVIATION...RPY
Hazardous weather outlook, Aug 10, 10:37 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1037 PM EDT THU AUG 10 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-120245- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 1037 PM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:07 AM EDT | Flash Flood Warning | RLX | Wyoming | 4 hr |
| Aug 11, 12:10 PM EDT | Flash Flood Warning | RLX | Wyoming | 95 min |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.